Alert archive / Oklahoma / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Norman, OK

March 6, 200710 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 6, 2007, 2:12 PM CST for 10 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 2:12 PM CST (20:12 UTC)
Expired
Mar 6, 2007, 6:00 PM CST
In force
4 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3451 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 062012
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CST TUE MAR 6 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...


OKZ004>013-070000-
/O.NEW.KOUN.FW.W.0003.070306T2012Z-070307T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-
212 PM CST TUE MAR 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

UNSEASONABLY WARM TEMPERATURES... DRY AIR AND GUSTY SOUTHWEST
WINDS ARE CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
ACROSS PORTIONS OF NORTHERN OKLAHOMA. TEMPERATURES ARE IN THE
LOWER AND MID 70S THIS AFTERNOON WHILE RELATIVE HUMIDITIES HAVE
DROPPED TO AROUND 10 PERCENT. THE WARM AND VERY DRY CONDITIONS...
COMBINED WITH SOUTHWEST WINDS OF 20 TO 30 MPH... HAVE CREATED
DANGEROUS FIRE WEATHER CONDITIONS. 

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. USE EXTREME CAUTION TO PREVENT THE START AND SPREAD OF
WILDFIRES THIS AFTERNOON.

CONDITIONS WILL IMPROVE DURING THE EVENING HOURS AS TEMPERATURES
COOL... HUMIDITIES INCREASE AND THE WINDS GRADUALLY DIMINISH.

$$

CJS/SC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:27 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 6, 11:27 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CST TUE MAR 6 2007

.DISCUSSION...
NOT ANY BIG CHNAGES THIS MORNING. MAIN CONCERN IN THE SHORT TERM
REMAINS FIRE WX. THICK CI HAS HELPED TO SLOW WARMUP DOWN OVER
CENTRAL AND SOUTH THIS MORNING BUT SKIES OVER NRN SECS REMAIN
MOSTLY CLEAR AND WILL BUMP UP MAX TEMPS A BIT THERE. RH SHOULD BE
QUITE LOW ACROSS MUCH OF THE AREA THIS AFTN. MAIN AREA OF CONCERN
REMAINS THE NW AND NCNTRL WHERE TEMPS AND WINDS WILL APCH RED FLAG
CRIT THIS AFTN. FOR NOW WILL HOLD OFF ON ISSUING AS DURATION OF
RED FLAG CONDITIONS SHOULD REMAIN REL BRIEF. HOWEVER WILL CONTINUE
TO MONITOR AND IF IT LOOKS LIKE CONDTIONS WILL DETERIORATE RED
FLAG MAY BE NEEDED LATER TODAY. ELSEWHERE...LIGHTER WINDS AND
SLIGHTLY LOWER MAX TEMPS SHOULD PRECLUDE RED FLAG. STILL LOOKS
LIKE FRONTAL BOUNDARY SLIDES SOUTHWARD INTO THE AREA TONIGHT AND
WORKS ITS WAY SWD ACROSS MOST OF THE AREA ON WEDNESDAY. THE COOLER
TEMPS AND LIGHTER WINDS SHOULD EASE FIRE WX CONCERNS A BIT.

&&

.PREV DISCUSSION... /ISSUED 427 AM CST TUE MAR 6 2007/

DISCUSSION...
FIRE WEATHER TODAY AND THUNDERSTORM CHANCES LATE WEEK ARE OUR
CONCERNS THIS FORECAST PACKAGE. LOWER LEVEL AIRMASS TODAY IS
EXPECTED TO BE SIMILAR TO YESTERDAYS WITH ARID CONDITIONS
PREVAILING. SINGLE DIGIT TO TEEN DEWPOINTS ARE EXPECTED TO MIX INTO
WESTERN OKLAHOMA BY MIDDAY WITH HUMIDITIES FALLING TO NEAR 10
PERCENT ALONG THE WESTERN OKLAHOMA/TEXAS PANHANDLE BORDER. WINTER
WHEAT CROP APPEARS TO HAVE SHOWN ITSELF YESTERDAY WITH HIGHER
DEWPOINTS PREVAILING ACROSS PARTS OF NORTHERN OKLAHOMA AND SO HAVE
KEPT DEWPOINTS HIGHER ACROSS THIS AREA TODAY DUE TO GREATER
EVAPOTRANSPIRATION. LEE ROCKIES SURFACE TROUGH WILL BE SLIGHTLY
STRONG TODAY SUPPORTING SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS
NEAR 30 MPH.

THE ONLY CRITERION PREVENTING US FROM UPGRADING A FIRE WEATHER WATCH
TO A RED FLAG WARNING IS TEMPERATURES...WHICH ARE FORECAST TO BE A
COUPLE DEGREES WARMER THAN YESTERDAY MAINLY THROUGH MODIFICATION...
BUT NOT MORE THAN THAT DUE TO CIRRUS DURING THE FIRST HALF OF THE
DAY AND WEAK DOWNSLOPE FLOW.

WOULD NOT NORMALLY CANCEL A FIRE WEATHER WATCH BUT AFTER MUCH
INTERNAL DISCUSSION AND COORDINATION WITH WFO TSA WHICH ALSO HAS A
WATCH...THE FEELING WAS HANDLE BORDERLINE EVENTS LIKE TODAY WITH THE
HAZARDOUS WEATHER OUTLOOK AND FIRE WEATHER FORECAST AND TO RESERVE
MORE SIGNIFICANT EVENTS FOR THE RED FLAG WARNING. THEREFORE...THE
FIRE WATCH WILL BE CANCELLED SHORTLY.

BY TONIGHT...THE GREAT LAKES UPPER TROUGH DIGS SLIGHTLY AS A
SHORTWAVE TROUGH TRAVERSES ITS WEST SIDE WHICH HELPS A COLD FRONT
OVER KANSAS TO MOVE INTO NORTHERLY OKLAHOMA TOWARD MORNING.
TEMPERATURES WILL BE QUITE TRICKY WEDNESDAY DEPENDING ON THE FRONTAL
POSITION. CURRENTLY HAVE THE FRONT STALLING NEAR THE RED RIVER LATE
WEDNESDAY/WED NGT WITH AREAS SOUTH OF THE FRONT REACHING SIMILAR
TEMPERATURES AS TUESDAY.

DIFFICULT SHORTWAVE PATTERN TO RESOLVE BY THURSDAY WITH THE MODELS
DEPICTING A NEARLY ZONAL PATTERN WITH QUICK MOVING LOW AMPLITUDE
SHORTWAVE TROUGHS LIKELY IMPACTING THE REGION LATE IN THE WEEK. THE
FIRST OF THESE ARRIVE THURSDAY NIGHT WITH STEEPENING LAPSE RATES
OVERLAPPING INCREASING MID LEVEL MOISTURE. ANY PRECIPITATION THAT
FORMS MAY INITIALLY BE VERY HIGH BASED BUT INCREASING MOISTURE
ACCOMPANYING THE LOW LEVEL JET MAY ASSIST DEEPER CONVECTION IN
FORMING BY FRIDAY MORNING. CURRENTLY HAVE THE HIGHEST POPS ACROSS
NORTH CENTRAL OKLAHOMA WHERE THE LOW/MID LEVEL BAROCLINIC ZONE IS
STRONGEST.

AS ASSOCIATED COLD FRONT THEN PROGRESSES THROUGH THE REGION FRIDAY
INTO FRIDAY NIGHT WITH PROGRESSIVELY BETTER MOISTURE ARRIVING AHEAD
OF THE FRONT FOR MAINLY EASTERN SECTION OF THE FORECAST AREA WHERE
POPS MAY NEED TO BE RAISED IN SUBSEQUENT ISSUANCES IF THIS PATTERN
VERIFIES. OTHERWISE...WILL HOLD ONTO LOW POPS FOR SOUTHERN/EASTERN
AREAS ON SATURDAY DUE TO UNCERTAINLY IN THIS SHORTWAVE PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  42  65  38 /   0   0   0   0
HOBART OK         73  40  65  37 /   0   0   0   0
WICHITA FALLS TX  74  43  74  46 /   0   0   0   0
GAGE OK           76  38  61  35 /   0   0   0   0
PONCA CITY OK     74  38  60  34 /   0   0   0   0
DURANT OK         73  44  74  48 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/99
Hazardous weather outlook, Mar 6, 11:45 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST TUE MAR 6 2007

OKZ004>048-050>052-TXZ083>090-071300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
WHILE HIGH CLOUDS WILL PASS OVERHEAD...VERY DRY AIR NEAR THE SURFACE
WILL MAINTAIN STABILITY THROUGH TONIGHT. AS A RESULT NO
THUNDERSTORMS ARE EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT

OTHER HAZARDOUS WEATHER...
WITH DRY...MILD...AND BREEZY WEATHER THIS AFTERNOON...WILD FIRES MAY
START AND SPREAD MORE EASILY. PLEASE USE CAUTION TO PREVENT WILD
FIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
TOWARD THE END OF THE WEEK...LOW PRESSURE WILL DRAW INCREASING
MOISTURE INTO THE AREA...WHILE FAST MOVING JET STREAM DISTURBANCES
SUPPORT A SLIGHT CHANCE FOR THUNDERSTORMS. HIGH BASED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN NORTHERN OKLAHOMA.
THUNDERSTORMS MAY BECOME STRONGER LATE FRIDAY AND SATURDAY AS THEY
ENCOUNTER BETTER LOW LEVEL MOISTURE OVER CENTRAL AND SOUTHERN
OKLAHOMA...AND POSSIBLY WESTERN NORTH TEXAS. WITH MODERATE TO STRONG
WIND SHEAR IN PLACE...AND INCREASING INSTABILITY...A FEW SEVERE
STORMS MAY DEVELOP.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MARCH 7.

BURKE/II

Nearby

Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.